Clostridium difficile is a bacterium commonly found in the intestinal tract but which, under the right circumstances such as after or during antibiotics therapy, can be the cause of enterocolitis. (Image courtesy of the Centers for Disease Control and Prevention.)
|Review Date: 11/12/2007|
Reviewed By: Arnold L. Lentnek, M.D., Division of Infectious Disease, Kennestone Hospital, Marietta, GA. Review provided by VeriMed Healthcare Network.
The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only -- they do not constitute endorsements of those other sites. © 1997-
A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.